Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Fields of constants of integral derivations on a $ p$-adic field


Authors: Henry W. Thwing and Nickolas Heerema
Journal: Trans. Amer. Math. Soc. 195 (1974), 277-290
MSC: Primary 12F15
MathSciNet review: 0387259
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {K_0}$ be a p-adic subfield of a p-adic field K with residue fields $ {k_0} \subset k$. If $ {K_0}$ is algebraically closed in K and k is finitely generated over $ {k_0}$ then $ {K_0}$ is the subfield of constants of an analytic derivation on K or equivalently, $ {K_0}$ is the invariant subfield of an inertial automorphism of K. If (1) $ {k_0}$ is separably algebraically closed in k, (2) $ [k_0^{{p^{ - 1}}} \cap k:{k_0}] < \infty $, and (3) k is not algebraic over $ {k_0}$ then there exists a p-adic subfield $ {K_0}$ over $ {k_0}$ which is algebraically closed in K. All subfields over $ {k_0}$ are algebraically closed in K if and only if $ {k_0}$ is algebraically closed in k. Every derivation on k trivial on $ {k_0}$ lifts to a derivation on K trivial on $ {K_0}$ if k is separable over $ {k_0}$. If k is finitely generated over $ {k_0}$ the separability condition is necessary. Applications are made to invariant fields of groups of inertial automorphisms on p-adic fields and of their ramification groups.


References [Enhancements On Off] (What's this?)

  • [1] R. Baer, Algebraische Theorie der differentierbaren Funktionenkörper, S.-B. Heidelberger Akad. Wiss. Abh. 8 (1927), 15-32.
  • [2] N. Heerema, Exponential automorphisms of complete local rings, Math. Z. 122 (1971), 299-306. MR 0414532 (54:2633)
  • [3] -, Derivations and embeddings of a field in its power series ring, Proc. Amer. Math. Soc. 11 (1960), 188-194. MR 23 #A893. MR 0123568 (23:A893)
  • [4] -, Derivations on p-adic fields. Trans. Amer. Math. Soc. 102 (1962), 346-351. MR 26 #1311. MR 0143759 (26:1311)
  • [5] -, Inertial automorphisms of a class of wildly ramified v-rings, Trans. Amer. Math. Soc. 132 (1968), 45-54. MR 36 #6407. MR 0223359 (36:6407)
  • [6] -, Convergent higher derivations on local rings, Trans. Amer. Math. Soc. 132 (1968), 31-44. MR 36 #6406. MR 0223358 (36:6406)
  • [7] N. Jacobson, Lectures in abstract algebra. Vol. III: Theory of fields and Galois theory, Van Nostrand, Princeton, N. J., 1964. MR 30 #3087. MR 0172871 (30:3087)
  • [8] S. Mac Lane, The uniqueness of the power series representation of certain field with valuations, Ann. of Math. (2) 39 (1938), 370-382. MR 1503414
  • [9] -, Subfields and automorphisms groups of p-adic fields, Ann. of Math. (2) 40 (1939), 423-442. MR 1503470
  • [10] -, Steinitz field towers for modular fields, Trans. Amer. Math. Soc. 46 (1939), 23-45. MR 1, 3. MR 0000017 (1:3b)
  • [11] J. Neggers, Derivations on p-adic fields, Trans. Amer. Math. Soc. 115 (1965), 496-504. MR 33 #5610. MR 0197445 (33:5610)
  • [12] T. Peter, An intrinsic characterization of those derivations on the residue field of a ramified v-ring which lift, Dissertation, Florida State University, Tallahassee, Fla., 1973.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 12F15

Retrieve articles in all journals with MSC: 12F15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1974-0387259-3
PII: S 0002-9947(1974)0387259-3
Keywords: Analytic derivation, integral derivation, field of constants, p-adic field, relative algebraic closure
Article copyright: © Copyright 1974 American Mathematical Society